Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ParanoiaAgent

Playing Tennis on Differn?

Hey guys. I'm a 16 year old guy, with moderate acne(according to my derm) and I have been using Differn along with Benzaclin for four weeks. Now, I have not been playing sports in this time, and I worry that in Feburary, wehn Tennis tryouts come along, my acne may get worse, especially when on differn. I say this because I live in Florida, and it's very sunny in the spring.

I REALLY would love ot be clear going into the tennis season, so I would not have to worry. If I'm not, and still on Differn,how should I handle it? Should I even try out? Should I use sun screeen? What do I do if I sweat alot?

Please, I would really appreciate some help :pray:

Share this post


Link to post
Share on other sites

Ooh man, definitely had that experience. I was on varsity tennis for 4 years in Texas, while on Tazorac, so I can tell you all about that...

Honestly speaking, I would ask your doctor if you can switch to something that doesn't make you photo sensitive, like azelaic acid (Finacea). Because no matter how many times I expressed my concern to my dermatologist, she just said "well, just make sure you keep on applying sunblock every hour, and use SPF 45, and you'll be fine".

I was not fine @[email protected]! It's impossible to reapply sunblock that often, especially during tennis tournaments on weekends which can last up to 8 hours. Plus, you sweat, so a lot of the sunblock comes off, and no matter how much you try, you're out in the open, vulnerable to those UV rays.

I ended up getting a lot more unnecessary sun damage to my skin from using Tazorac while on the tennis team, so if I could go back in time, I definitely would have demanded a different alternative.

But if you are convinced that you'll keep on using Differin, the best advice I can give you is just re apply that sunblock every hour, use SPF 45, always wear a visor, and do whatever else it takes to minimize mega sun exposure. You may stick to it faithfully at the beginning, but after having practices every day, it can get really hard...

Good luck!

Share this post


Link to post
Share on other sites
Ooh man, definitely had that experience. I was on varsity tennis for 4 years in Texas, while on Tazorac, so I can tell you all about that...

Honestly speaking, I would ask your doctor if you can switch to something that doesn't make you photo sensitive, like azelaic acid (Finacea). Because no matter how many times I expressed my concern to my dermatologist, she just said "well, just make sure you keep on applying sunblock every hour, and use SPF 45, and you'll be fine".

I was not fine @[email protected]! It's impossible to reapply sunblock that often, especially during tennis tournaments on weekends which can last up to 8 hours. Plus, you sweat, so a lot of the sunblock comes off, and no matter how much you try, you're out in the open, vulnerable to those UV rays.

I ended up getting a lot more unnecessary sun damage to my skin from using Tazorac while on the tennis team, so if I could go back in time, I definitely would have demanded a different alternative.

But if you are convinced that you'll keep on using Differin, the best advice I can give you is just re apply that sunblock every hour, use SPF 45, always wear a visor, and do whatever else it takes to minimize mega sun exposure. You may stick to it faithfully at the beginning, but after having practices every day, it can get really hard...

Good luck!

Yeah, my Derm pretty gave me the whole lecture on the sun block. She said if I applied oil free sun block, I would be fine. I don't know about that. Varsity tennis can wear down on you, the two hour practices, intense work outs, and long matches will make you sweat, hard. She told me to stay on it, just use a visor, wear oil free sun block, and a hat.

Share this post


Link to post
Share on other sites

Hey man I'm playing tennis right now actually on differin and benzaclin (coincidence!). I really don't like being out in the sun, but I wear sun screen and a hat. I don't feel like I'm getting sun burnt, and my acne isn't getting worse, but I get comments all the time on how red I am. That's just the differin and not the sun I think, cause even when I've been out of the sun a few days it doesn't die down. Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×